Service time approximation in IEEE 802.11 single-hop ad hoc networks

Atef Abdrabou, Weihua Zhuang

Research output: Chapter in Book/Report/Conference proceedingConference contribution

5 Citations (Scopus)

Abstract

This paper investigates the near-memoryless behavior of the service time for IEEE 802.11 saturated single-hop ad hoc networks. We show that the number of packets successfully transmitted by any node over a time interval follows a general distribution, which is close to a Poisson distribution with an upper bounded distribution distance. We also show that the service time distribution can be approximated by a geometric distribution. We illustrate that the usage of discrete-time queuing analysis (M/Geo/1) near network saturation greatly simplifies the queuing analysis and leads to sufficiently accurate results for both the first order statistics and the probability distribution of the number of packets in the queuing system.

Original languageEnglish
Title of host publicationProceedings - IEEE INFOCOM 2007
Subtitle of host publication26th IEEE International Conference on Computer Communications
Pages2346-2350
Number of pages5
DOIs
Publication statusPublished - Sep 4 2007
Externally publishedYes
EventIEEE INFOCOM 2007: 26th IEEE International Conference on Computer Communications - Anchorage, AK, United States
Duration: May 6 2007May 12 2007

Publication series

NameProceedings - IEEE INFOCOM
ISSN (Print)0743-166X

Other

OtherIEEE INFOCOM 2007: 26th IEEE International Conference on Computer Communications
Country/TerritoryUnited States
CityAnchorage, AK
Period5/6/075/12/07

Keywords

  • Ad hoc network
  • Call admission control
  • IEEE 802.11 MAC
  • Queuing model
  • Resource allocation
  • Service time

ASJC Scopus subject areas

  • Computer Science(all)
  • Electrical and Electronic Engineering

Fingerprint

Dive into the research topics of 'Service time approximation in IEEE 802.11 single-hop ad hoc networks'. Together they form a unique fingerprint.

Cite this